MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Deflation Problem (1149); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation issue occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.An 8.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilatation.Upon deflation, the balloon could not be deflated properly.The device was replaced with another product and completed the procedure.No complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis and completed the investigation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole to the inflation lumen 32.3cm from the hub.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found no damage to the device that would have contributed to the reported event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that deflation issue occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.An 8.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilatation.Upon deflation, the balloon could not be deflated properly.The device was replaced with another product and completed the procedure.No complications were reported.It was further reported that the target lesion was located in the abdominal aorta.The deflation failure occurred when the device was tested outside the patient before use.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18933029
Report Number2124215-2024-14236
Device Sequence Number4591996
Product Code DQY
UDI-Device Identifier08714729720645
UDI-Public08714729720645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030897007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE USED - THRUWAY; GUIDEWIRE USED - THRUWAY; INFLATION DEVICE - BOSTON ANCHOR; INFLATION DEVICE - BOSTON ANCHOR; INTRODUCER SHEATH - TERUMO/GOA; INTRODUCER SHEATH - TERUMO/GOA
Patient SexUnknown